On Thursday August 28, 2014 at 12:30 AM, the Clarkstown Police Department responded to the area of Dickinson Ave in Central Nyack for a report of a possible heroin overdose. The responding officers were flagged down by a male who stated that the patient in need of medical attention was located at 22 Dickinson Ave, Nyack. Upon arrival, the responding officers observed the patient, a male, 25, from Nyack, to be blue in the face and unresponsive. The officers administered the Narcan nasal spray to the patient. The Narcan was successful in reviving the patient. He was transported to the hospital for further examination. The address of the call was located in Nyack and will be handled by Orangetown Police Department.
This is the first use of Narcan by a police agency in Rockland County. Narcan (Nalaxone) is a prescription medication dispensed as single dose through a nasal applicator to a patient exhibiting signs of a narcotic overdose. The application of Narcan has proven effective in reversing an opioid overdose (e.g., Heroin, morphine, ocycodone, hydracodone and codeine).
As the first responders to medical emergencies in the Town of Clarkstown, and in conjunction with our 1st responder medical training, CPR certification and AED’s, we now have a valuable resource to intervene immediately in drug overdoses and save lives.